View Full Version : 144 Mg Dose of Concerta at One Time
01-29-05, 04:19 AM
Please do not tell me I am an idiot or flame any other way in the reply. I know my actions were irresponsible, I do not need you telling me they are too.
I have never taken Concerta before in my life. Today I did. My girlfriend is diagnosed with ADHD and is perscribed 54 Mg a day. She also has an old perscription for 18 Mg. I thought it would be interesting to take these, as I like to experiment, so I did. I began my journey at 11:00 p.m. I chewed up the first 54 and 18 mg time release pill. I began to feel euphoric and abnormaly interested in the movie I was currently watching. I started to zone out and just be able to see the television. I also thought a lot during this time. About my life, other lives, what could have been, and what is. That lasted for about an hour, until i started to feel it wearing off. Foolishly I swallowed the remaining two pills, whole. I then got the feelings listed above back, and they dwindled after about an hour. Soon after that I felt very hyper-active. I could not close my eyes for an extened period of time and, I could not speak as fast as I was thinking, my heart was pounding, my mind was racing, I was also sweating pretty bad, and felt quite warm. This lasted till about 3:00 a.m. During this time I had trails float past my eyes when I waved my hand in front of my face. From then, until the current time, 4:11 a.m., I have been feeling slight stiffness in my fingers, toes, neck, and back, and jaw, with a slight chill. The trails have subsided for the most part at this time. Sleep is not an option for me right now. I also have a dull headache that comes and goes. Also, about every half hour I feel another rush of the medicine kicking in. That is my story up until the current time. I have not expierienced tics, or vomiting, or any signs of psychosis yet.
Basically, what I am wanting to know, is what should i expect within the next day, week, etc... Thank you for your help.
01-29-05, 11:18 AM
In answer to your question - nothing.
01-29-05, 11:54 AM
How did you resist saying his **** would fall off Gregster?? :D
01-29-05, 12:50 PM
I can't believe you deleted my post, how rude. How absolutely unthoughtful. I wanted to help this person rid their body of this poison (at that level), suggesting Vitamin C, orange juice, maybe a laxative to get the pill out quickly, you denied this person a potential way of getting out alive and in one piece from this deplorable action. I'm absolutely apalled at both the original poster's behavior and your behavior Greg. For shame. Such censorship is completely uncalled for. If I had been suggesting he snort 10 more pills, then maybe you'd have a leg to stand on. You could well have censured HIS post, but MINE? Sick to the core. Such poor judgment from an administrator of this forum. I hope for YOUR sake Greg this person makes it out of their predicament OK.
01-29-05, 01:22 PM
Thank you Chadwick. It is 1:21 p.m. of the next day, and i feel fine. Just a slight tense feeling in my abdomen. Everything else is completely normal.
01-29-05, 01:27 PM
You of course know you're a complete and utter fool, no?
01-29-05, 04:24 PM
Well I do realize what I did was irresponsible, and is something that I should and will never do again. If anyone could inform me of what could have happen, and what may still happen, I would greatly appricate it.
01-29-05, 06:09 PM
You've damaged at least your dopamine transporter/receptor system with such a high, sudden dose, and this will take some time to recover, but you should recover pretty much to 99.9% of where you were. Now, if you were to continue doing this, there'd be significant risk.
01-30-05, 12:20 AM
I have made the decision to never do this again. I was being so irrational and just plain stupid. I once again would like to thank you for your help. I think that dopamine is the hormone in your brain that makes you happy, correct? If this is so, I do not think that it is damaged. Tonight I had a very enjoiable night, with many laughs. I guess i'm just lucky.
01-30-05, 04:01 AM
I don't know what you're talking about Chad - I didn't delete anything. And I didn't see your post either - it wasn't there when I posted my reply.
There is not going to be any damage to this fellows "dopamine transporter system" - once the dosage clears his body - by the next day - he'll be fine, perhaps a bit tired and "burned out", but fine. The risk he took in taking a large dose is primarily to his heart - if he had any problems with the electrical signals to his heart, this size dose could cause a heart attack - and it has in otherwise healthy, fit people. Ever heard of someone dying from cocaine use? Well, methylphenidate is very similar to cocaine, and can cause the same troubles.
02-08-05, 07:16 AM
This guy must have teeth of steel if he can "chew up" a Concerta pill! :rolleyes:
02-08-05, 10:49 AM
They are designed to be hard to chew up in order to prevent abuse and I'll bet the "propellant" that normally pushes the methylphenidate out of the capsule isn't very tasty.
01-18-06, 01:43 AM
I too have experimented with the doses, I took 144mg one day at different times though, it didn't harm me at all, I am a person who it very tolerent to meds though, but I have decided not to do that again, 108 dose aday is good, but I wonder is it safe to take it all at one, or should I stay with the 72 in morning then 36 6 hours later, anyone got any suggestions.
01-18-06, 10:48 AM
......... 108 dose aday is good, but I wonder is it safe to take it all at one, or should I stay with the 72 in morning then 36 6 hours later, anyone got any suggestions.
My suggestion is to speak with your doctor. He/she is the one prescribing the meds and should be the one to tell you how to take them.
If I was neverender's girlfriend I would be upset that you used up $10 worth of my medicine!
01-25-06, 06:10 PM
Zita, I would agree with the counsel to check with your doctor. If it was prescribed to be taken twice a day, that is probably the safest and most effective way. There is a window of effectiveness and under or over that window you're not effectively treating your ADD symptoms. You don't want to take a chance of damaging your heart with an stimulent overdose.
09-22-06, 09:51 PM
I was prescribed Concerta last year this time starting at lowest dose up to 144mg/day. By late November last year I started to experience psychosis. It started with Paranoia, then hallucinations, and then auditory hallucinations. By mid April I had hallucinations and auditory hallucinations lasting 4 days. I didn't sleep for over 3 days until I finally was admitted to Hospital. At first I didn't really notice the Paranoia until February or March. Family just shrugged it off as, "oh, stop being so paranoid". So, I figured ok, well, maybe I am being paranoid and tried to convince myself the paranoia didn't exist. But by late March I new something was wrong. Even before taking the 144mg I told my doctor it seems high and the dose I was at, 7? mg/day was enough. My physician consulted with the psychiatrist who initially prescribed Concerta, who said he consulted with his peers and it would be ok, and to continue the gradual increase until I reach the 144mg/day. Now, I am taking Atypical antipsychotics, and an Epileptic medication, and the Concerta has been reduced to 54mg/day. I wish I could go back in time and insist on staying at the 7? mb/day dose, because my life has changed dramatically. :eek:
09-22-06, 11:03 PM
it annoys me so much that these threads keep popping up and that people will engage the posters in discussion about the issue. what the op did was stupid and illegal. actions such as this are part of the reason it's such a pain for us to get our medicines.
make no mistake about it, that was a potentially fatal dose and you're lucky that nothing worse happened. if you want to know what to expect or if you've caused damaged (and you actually could have damaged your heart), then talk to a doctor.
please everyone, don't encourage people who post this stuff by responding to it.
This post makes me sooo angry.
My psych is such a nice guy, and says that he sees college kids come in "all the time" trying to get Concerta, but 80% of them, they have no signs of ADD at all. The fact that there's so many of these type of people out there taking up a doctor's time, when someone who actually has ADD could be using that time to get help, is frustrating.
I can't believe you had the nerve to come in here..
10-09-06, 09:19 PM
"My psych is such a nice guy, and says that he sees college kids come in "all the time" trying to get Concerta"-i thought thoes who wanted stimulants to abuse/study with, would want IR methylphenidate, or Adderall/Dexedrine?
Concerta was DESIGNED to be less abuseable and last longer.
That doesn't mean that college kids won't still want them. I have friends working on advanced degrees that have BEGGED me for a few Concerta or Adderall pills (I never give in) because they help them with the long cramming sessions.